A Caltech Library Service

Portfolio dominance and optimality in infinite security markets

Aliprantis, C. D. and Brown, D. J. and Polyrakis, I. A. and Werner, J. (1998) Portfolio dominance and optimality in infinite security markets. Journal of Mathematical Economics, 30 (3). pp. 347-366. ISSN 0304-4068. doi:10.1016/S0304-4068(97)00038-4.

[img] PDF (sswp 965 - published) - Published Version
Restricted to Caltech community only
See Usage Policy.


Use this Persistent URL to link to this item:


The most natural way of ordering portfolios is by comparing their payoffs. A portfolio with payoff higher than the payoff of another portfolio is greater in the sense of portfolio dominance than that other portfolio. Portfolio dominance is a lattice order if the supremum and the infimum of any two portfolios are well-defined. We study security markets with infinitely many securities and arbitrary finite portfolio holdings. If portfolio dominance order is a lattice order and has a Yudin basis, then optimal portfolio allocations and equilibria in security markets do exist.

Item Type:Article
Related URLs:
URLURL TypeDescription ItemWorking Paper
Alternate Title:Portfolio Dominance and Optimality in Infinite Securities Markets
Additional Information:© 1998 Elsevier Science S.A. Received 1 October 1996, Available online 19 October 1998. The research of C.D. Aliprantis and I.A. Polyrakis was partially supported by the 1995 PENED Program of the Ministry of Industry, Energy and Technology of Greece and by the NATO Collaborative Research Grant #941059. Roko Aliprantis also expresses his deep appreciation for the hospitality provided by the Department of Economics and the Center for Analytic Economics at Cornell University and the Division of Humanities and Social Sciences of the California Institute of Technology where part of the paper was written during his sabbatical leave (January to June, 1996). J. Werner acknowledges the financial support of the Deutsche Forschungsgemainschaft, SFB 303, University of Bonn during his sabbatical leave August 1995 to July 1996.
Funding AgencyGrant Number
Ministry of Industry, Energy and Technology (Greece)UNSPECIFIED
Deutsche Forschungsgemeinschaft (DFG)SFB 303
Subject Keywords:Security markets; Portfolio dominance; Equilibrium; Yudin basis
Issue or Number:3
Record Number:CaltechAUTHORS:20170829-160714406
Persistent URL:
Official Citation:C.D. Aliprantis, D.J. Brown, I.A. Polyrakis, J. Werner, Portfolio dominance and optimality in infinite security markets, Journal of Mathematical Economics, Volume 30, Issue 3, October 1998, Pages 347-366, ISSN 0304-4068, (
Usage Policy:No commercial reproduction, distribution, display or performance rights in this work are provided.
ID Code:80936
Deposited By: Tony Diaz
Deposited On:30 Aug 2017 17:03
Last Modified:15 Nov 2021 19:39

Repository Staff Only: item control page